Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 63, NWS Albany, NY

June 11, 2000Columbia County, Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 11, 2000, 2:11 PM EDT for Columbia County, Dutchess County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 2:11 PM EDT (18:11 UTC)
Expired
Jun 11, 2000, 3:00 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Columbia County, NY, Dutchess County, NY

What was reported inside it

TimeReportWhereRemark
Jun 11, 2:25 PM EDTHail 0.75Pine Plains, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 111816
SVRALB
NYC021-027-111900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    EXTREME SOUTHERN COLUMBIA COUNTY IN SOUTHEAST NEW YORK
    NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK    

* UNTIL 300 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PINE PLAINS...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN DUTCHESS COUNTY AT 220 PM EDT

LAT...LON 4202 7389 4189 7371 4225 7314 4244 7339





What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:00 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 11, 11:00 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT SUN JUN 11 2000

WRKZFP AVBL. ZONES OUT MOMENTARILY.

.DISC...SORRY FOR THE SLITE DELAY. TEMPS PLAYG HAVOC WITH KGFL AT
16C WHILE KRDL 25C AND KALY 28C! FNT SLICING JST N OF THE MOHAWK
RVR. WE THINK FNT WL SLOLY MEANDER SWD WITH TIME AS WK
LW...CURRENTLY OVR KALY...PULLS FNT SWD...BUT NOT TIL ATMOS GETS
RIPE AND JUICY MID HDSON VLY. HOWEVER MAGLENTA EQ GIVES US ABT
3.3...JST BARELY IN THRESHOLD OF SVR.

WL ELIMINATE STRG WRDG FM TSRA THIS PM...KNOWING THAT ISLD SVR STL
POSS...MAINLY S. LIMITG FACTORS INCLUDE ANTYCLYONIC CURVER ULVL
JETLET AND BRDRLN LN WRM TMPS MID LVL AND HIER. WND FIELD IS
MODERATE  (MAX WND 45 KTS...45 KTS AT RAOB KALY AND 35 KTS RAOB
KBUF). HELICITY IS SLIM AND EHI IS EVN LOER. AND TO TOP IT ALL
OFF...WBZ IS PROJECTED TO RISE FRM 10> 11 KFT AS THE PM WEARS ON.
FZLVL AT KALY AT ABT 14 KFT. SO HAIL THREAT LKS MINIMAL.

WL KP (RA MAY BE HVY AT TIMES) FOR CONTINUITY.

WL LV LTR PDS ALN FOR NOW. ENOUGH ON THE PLATE WITH THIS PM.

.ALY...NONE.

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:30 PM EDTSevere Thunderstorm WarningALYDutchess30 min
Jun 11, 5:50 PM EDTSevere Thunderstorm WarningALYColumbia40 min
Jun 11, 6:19 PM EDTSevere Thunderstorm WarningALYGreene, Ulster56 min
Jun 11, 7:25 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
Jun 11, 7:38 PM EDTSevere Thunderstorm WarningALYColumbia62 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.